Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 27, 2016, 3:27 PM CDT for Ramsey County, Washington County, Minnesota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 3:27 PM CDT (20:27 UTC)
- Expired
- Jul 27, 2016, 4:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Twin Cities, MN
Counties Ramsey County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 48 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470
WWUS83 KMPX 272027
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 PM CDT WED JUL 27 2016
MNZ060-062-063-272130-
WASHINGTON-HENNEPIN-RAMSEY-
327 PM CDT WED JUL 27 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
WASHINGTON...HENNEPIN...RAMSEY...
AT 326 PM CDT...RAPIDLY DEVELOPING THUNDERSTORMS WITH TORRENTIAL
RAIN WERE OVER MINNEAPOLIS AND ST. PAUL.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...WOODBURY...EDINA...ST. LOUIS PARK...
MAPLEWOOD...RICHFIELD...ROSEVILLE...OAKDALE...SHOREVIEW...
WHITE BEAR LAKE AND NEW BRIGHTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 228 AND 256.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 133 AND 158.
THIS INCLUDES THE FOLLOWING LOCATIONS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4508 9278 4507 9280 4493 9280 4491 9304
4492 9313 4490 9315 4488 9336 4501 9338
4504 9319 4513 9307 4512 9303 4529 9297
4529 9276
TIME...MOT...LOC 2026Z 180DEG 0KT 4500 9331
$$
SCHMIDTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 27, 2:34 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 27, 2:34 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 234 PM CDT WED JUL 27 2016 .UPDATED FOR 18Z AVIATION DISCUSSION... Issued at 216 PM CDT Wed Jul 27 2016 && .SHORT TERM...(Today and tonight) Issued at 430 AM CDT Wed Jul 27 2016 Radar loops this morning nicely show the two waves of interest for the weather the rest of today. This first is a nice spin up around Fargo, with the other being an MCV over northeast Neb that is left over from an MCS that tracked from east of the Black Hills down into north-central KS overnight. Models initialized the northern wave well, but this MCV in Neb went largely unnoticed by the 27.00 model runs. For the 27.00 models, it is this wave up by Fargo that will slowly slide down I-94 through the day that much of the guidance is keying in on for bringing us precip chances today, though the Nebraska MCV could end up being problematic for the pop forecast for today, especially if it can help spur development later in the day to our south that is currently not forecast to happen. This morning, we are see showers and thunderstorms moving into western and across central MN within zone of slightly stronger winds and temp/moisture advection with the 925-850mb winds. However, these already weak 925-850 winds will weaken to virtually nothing this morning, with the coverage of showers expected to diminish through the morning before diurnal heating destabilizes the atmosphere, allowing shower and thunderstorm coverage to build again by late this morning and into the afternoon. Biggest change needed for the pops is both deterministic and CAMs are fairly progressive with the wave up by Fargo through tonight, which will result in a much faster west to east ending of precip than what the previous forecast had. Though we sped up the precip departure considerably tonight, we are still slower than what the majority of CAMs depict. Still not anticipating much of a severe threat. The one thing that is of some concern is that this afternoon, a weak surface low will be tracking across the area, but there will be virtually no flow at h850 and h5 winds will be under 20kts, resulting in very little shear, which means little organization to what will be pulse/airmass thunderstorms. Extensive cloud cover will also limit the degree to which we can destabilize and instability looks to be weak enough where updrafts will not be strong enough to generate much of a hail or even wind threat with this activity. .LONG TERM...(Thursday through Tuesday) Issued at 430 AM CDT Wed Jul 27 2016 A cooler and drier air mass will settle in across MN/WI Thursday and Friday behind the rain and cold front that will pass through the area today and tonight. A surface high will move across the Upper Mississippi River Valley late this week and the flow will remain weak through the depth of the atmosphere. There will be a weak northwest flow aloft with light and somewhat variable winds in the lower atmosphere. Friday morning will likely be the coolest morning we've had since July 1st when we saw lows in the 40s and 50s locally. We have a chance for showers/storms in western MN on Saturday when the 925-850mb flow increases across the Dakotas and the low level jet approaches the western MN border - not likely at this point - but possible. The pattern turns a little more interesting by Monday-Tuesday when the flow increases out of the west-southwest with building heights as a trough digs in across British Columbia and crosses the northern Rockies by Monday night. This will certainly bring about an increase in temperatures and humidity locally by Tuesday - perhaps a couple rounds of showers/storms. The rain chances are still highly uncertain given it's 1) a day six forecast and 2) the convective trigger is weak as the surface boundary doesn't look very strong and the upper support remains well north of the area. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 216 PM CDT Wed Jul 27 2016 MVFR/IFR conditions with the showers and thunderstorms this afternoon. The storms will shift east this afternoon and should exit the region by this evening. Northerly winds will develop and bring drier air across the region, but forecast soundings show low clouds developing overnight, especially in eastern MN and western WI. The clouds should dissipate by late morning or early afternoon. KMSP... A few showers and thunderstorms are possible at KMSP through mid afternoon ahead of passing cold front. Winds will then become northwesterly, with low stratus expected to develop overnight and scattering out by late morning. /OUTLOOK FOR KMSP/ Thu...VFR by afternoon. Winds NE 5 kts. Fri...VFR. Winds E 5 kts. Sat...VFR. Winds SE 5 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...MPG LONG TERM...CLF AVIATION...JRB
Hazardous weather outlook, Jul 27, 11:49 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1149 AM CDT WED JUL 27 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281700- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1149 AM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING FOR MAINLY EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...HEAVY RAINFALL...GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE STORMS THIS AFTERNOON AND EVENING...SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Special weather statement, Jul 27, 3:09 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 309 PM CDT WED JUL 27 2016 WIZ015-272045- BARRON- 309 PM CDT WED JUL 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BARRON COUNTY... AT 308 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALMENA...OR 13 MILES WEST OF RICE LAKE...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM CONTAINS BROAD WEAK ROTATION AND IS BEING CLOSELY MONITORED FOR ANY INTENSIFICATION. LOCATIONS IMPACTED INCLUDE... RICE LAKE...BARRON...CHETEK...CAMERON... ALMENA AND RICE LAKE AIRPORT. THIS INCLUDES U.S. HIGHWAY 53 BETWEEN MILE MARKERS 135 AND 146. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4536 9205 4545 9208 4556 9177 4539 9164 TIME...MOT...LOC 2008Z 255DEG 14KT 4543 9199 SPD
Special weather statement, Jul 27, 3:17 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 317 PM CDT WED JUL 27 2016 WIZ023-272115- ST. CROIX- 317 PM CDT WED JUL 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. CROIX COUNTY... AT 317 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE ST CROIX BEACH...OR NEAR RIVER FALLS...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... RIVER FALLS AROUND 330 PM CDT. ROBERTS AROUND 345 PM CDT. HAMMOND AROUND 400 PM CDT. BALDWIN AROUND 410 PM CDT. THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 6 AND 21. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4486 9271 4492 9275 4508 9243 4487 9230 TIME...MOT...LOC 2017Z 250DEG 15KT 4491 9269 SPD
Local storm report, Jul 27, 3:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
318 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND GST 2 ESE ST. PAUL 44.93N 93.06W
07/27/2016 M61 MPH RAMSEY MN ASOS
61 MPH GUST MEASURED AT ST PAUL AIRPORT. .
&&
BORGHOFFSpecial weather statement, Jul 27, 3:24 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 324 PM CDT WED JUL 27 2016 MNZ070-077-272100- DAKOTA-RICE- 324 PM CDT WED JUL 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DAKOTA AND NORTHWESTERN RICE COUNTIES... AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER VESELI...OR 16 MILES WEST OF NORTHFIELD...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... LONSDALE AROUND 330 PM CDT. WEBSTER AROUND 340 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRIDGEWATER AND VESELI. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 65 AND 75. LAT...LON 4444 9353 4451 9353 4456 9322 4439 9322 TIME...MOT...LOC 2024Z 269DEG 23KT 4448 9349 SPD
Local storm report, Jul 27, 3:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 3 SSE HUDSON 44.93N 92.72W
07/27/2016 U1.00 INCH ST. CROIX WI PUBLIC
.
&&
JRBSpecial weather statement, Jul 27, 3:27 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 PM CDT WED JUL 27 2016
MNZ060-062-063-272130-
WASHINGTON-HENNEPIN-RAMSEY-
327 PM CDT WED JUL 27 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
WASHINGTON...HENNEPIN...RAMSEY...
AT 326 PM CDT...RAPIDLY DEVELOPING THUNDERSTORMS WITH TORRENTIAL
RAIN WERE OVER MINNEAPOLIS AND ST. PAUL.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...WOODBURY...EDINA...ST. LOUIS PARK...
MAPLEWOOD...RICHFIELD...ROSEVILLE...OAKDALE...SHOREVIEW...
WHITE BEAR LAKE AND NEW BRIGHTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 228 AND 256.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 133 AND 158.
THIS INCLUDES THE FOLLOWING LOCATIONS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4508 9278 4507 9280 4493 9280 4491 9304
4492 9313 4490 9315 4488 9336 4501 9338
4504 9319 4513 9307 4512 9303 4529 9297
4529 9276
TIME...MOT...LOC 2026Z 180DEG 0KT 4500 9331
SCHMIDTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:18 AM CDT | Special Weather Statement | MPX | Stevens, Swift | 42 min |
| Jul 27, 4:57 AM CDT | Special Weather Statement | MPX | Chippewa, Swift | 48 min |
| Jul 27, 10:37 AM CDT | Special Weather Statement | MPX | McLeod | 38 min |
| Jul 27, 11:58 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 32 min |
| Jul 27, 12:29 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 31 min |
| Jul 27, 12:54 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 51 min |
| Jul 27, 1:00 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 33 min |
| Jul 27, 1:05 PM CDT | Special Weather Statement | MPX | Sherburne | 25 min |
| Jul 27, 1:44 PM CDT | Special Weather Statement | MPX | Chisago, Isanti | 61 min |
| Jul 27, 1:50 PM CDT | Special Weather Statement | MPX | Anoka, Ramsey, Washington | 70 min |
| Jul 27, 3:24 PM CDT | Special Weather Statement | MPX | Rice | 36 min |
| Jul 27, 2:10 PM CDT | Special Weather Statement | MPX | Polk | 65 min |
| Jul 27, 2:37 PM CDT | Tornado Warning | MPX | Barron, Polk | 23 min |
| Jul 27, 2:46 PM CDT | Special Weather Statement | MPX | Saint Croix | 29 min |
| Jul 27, 3:09 PM CDT | Special Weather Statement | MPX | Barron | 36 min |
| Jul 27, 3:17 PM CDT | Special Weather Statement | MPX | Saint Croix | 58 min |
| Jul 27, 4:51 PM CDT | Special Weather Statement | MPX | Chippewa | 39 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.